Practice Question # 701.
0 of 1 questions completed
You have already completed the quiz before. Hence you can not start it again.
Quiz is loading...
You must sign in or sign up to start the quiz.
You have to finish following quiz, to start this quiz:
0 of 1 questions answered correctly
Time has elapsed
You have reached 0 of 0 points, (0)
- Question 1 of 1
Metformin is prescribed for a client with type 2 diabetes mellitus. What is the most common side effect that the nurse should include in the client’s teaching plan?Correct
Answer: Option 4 is the correct answer.
Rationale: The most common side effect of metformin is gastrointestinal disturbances, including decreased appetite, nausea, and diarrhea. These generally subside over time. This medication does not cause weight gain; clients lose an average of 7 to 8 lb (3.2 to 3.6 kg) because the medication causes nausea and decreased appetite. Although hypoglycemia can occur, it is not the most common side effect. Flushing and palpitations are not specifically associated with this medication.
Review: Side effects of metformin
Level of Cognitive Ability: Applying
Client Needs: Physiological Integrity
Integrated Process: Teaching and Learning
Content Area: Pharmacology—Endocrine Medications
Priority Concepts: Client Education; Glucose RegulationIncorrect
Metformin is a biguanide antihyperglycemic agent. It does not affect insulin secretion; rather, it reduces hepatic glucose production an enhances glucose utilization by muscle.
Adverse Reaction of Metformin includes:
- Vomiting, f atulence